MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X30

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X30
Catalog Number 04.01.0191
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018.Lot 170755: 25 items manufactured and released on 27 june 2017.Expiration date: 2022-06-08 no anomalies found related to the problem.To date, 11 items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on (b)(6) 2018 by medical affairs department: few months after primary rsa the metaglene is found to be loose.According to the surgeon, the initial position of the component did not allow good fixation and good function; this situation is reportedly caused by the patient's peculiar anatomy.The revision operation is very demanding and of impressive result.There is no reason to suspect that the adverse event was caused by a faulty device.
 
Event or Problem Description
The sales representative has been informed by the surgeon on (b)(6) 2018 that a revision surgery will be necessary.Revision surgery performed on (b)(6) 2018 due to consistent pain after about 7 months from the primary.Metaphysis, screws, glenosphere and baseplate were revised.After glenoid polyaxial screws removal the threaded glenoid baseplate was taking out very easily.
 
Additional Manufacturer Narrative
Additional information received on 11 july 2018: the first case was done with not medacta product and the inferior screw was implanted as requested in the st (mandatory screw).The implant mobilization and lack of osseointegration could be due to the important bone defect that it had after removing the cemented glenosphere.Visual inspection performed by r&d product manager on 14 june 2018 no sign of osseointegration was noticed on the backsurface of the threaded baseplate.This fact may have increased the risk of mobilization of the glenoid construct.The absence of osseointegration may be due to the component being originally implanted with a bone graft on a glenoid with a massive defect.The reverse surgery was indeed a revision of an anatomic implant from another company.The other inspected implants to not present details of any concern.

Brand Name
REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X30
Common Device Name
THREADED GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7468345
Report Number3005180920-2018-00285
Device Sequence Number106770
Product Code PHX
UDI-Device Identifier07630040715478
UDI-Public07630040715478
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Catalogue Number04.01.0191
Device Lot Number170755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight63